MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 18MM X 46CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 18MM X 46CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181846
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30797268) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach and resistance/friction are known potential issues associated with the use of the device.The instruction for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting a bronchial artery aneurysm, embolization was started from the distal vessel and several coils were planned to be placed in the aneurysm.A 20mm x 50cm micrusframe 18 coil (mfr182050 / 30878399) was used, but resistance was felt inside the concomitant microcatheter, a leonis mova microcatheter (sumimoto bakelite) and was withdrawn.The microcatheter was replaced and another 20mm x 50cm micrusframe 18 coil (mfr182050 / 30810153) was used, but resistance was felt and the coil was retrieved; the coil was then re-inserted but the resistance remained and the coil was retrieved.It was replaced with smaller size coil, a 18mm x 46cm micrusframe 18 coil (mfr181846) and it was implanted without any issue.A second 18mm x 46cm micrusframe 18 coil (mfr181846 / 30797268) was attempted to be placed, but this second 18mm x 46cm micrusframe 18 coil could not be detached.Another attempt to detach was unsuccessful and the coil was retrieved.It was reported that the treatment facility did not have any additional 18mm x 46cm micrusframe 18 coil, therefore, a delta coil (unspecified size) was used and the procedure was completed without further issues.The coil embolization was completed with a total of ten (10) coils implanted.It was reported that continuous flush was not maintained.The physician believed that ¿since delta, g3 could be used without any problem, the micrusframe 18 coil and the concomitant microcatheter were incompatible.Obtained approval for use of the prowler select plus microcatheter¿ for future procedures.There was no report of negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-aug-2023.[additional information]: on 07-aug-2023, additional information was received.The information indicated that the microcatheter used with the first 20mm x 50cm micrusframe 18 coil was a leonis mova; it was replaced with another leonis mova.The leonis mova was also the microcatheter used with the second 20mm x 50cm micrusframe 18 coil.The information indicated that for the first and second 20mm x 50cm micrusframe 18 coils, pre-deployment electrical check confirmed normal performance, however, detachment attempts were not made.For the 18mm x 46cm micrusframe 18 coil, a pre-deployment electrical check confirmed normal performance, but the coil could not be detached during the attempt to detach it.Upon pressing the power button, all lights illuminated.The green system ready light illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beep was heard.All connections fit properly without application of excessive force.The procedure was delayed for a few minutes and was not clinically significant for the patient.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission, is to include the additional event information received on (b)(6) 2023.[additional information]: on (b)(6) 2023, additional information was received.The information indicated, that the microcatheter, that was used with the 20mm x 50cm micrusframe, 18 coil was replaced.It was not, the same microcatheter used with the 18mm x 46cm micrusframe, 18 coil.Two (2) microcatheters were used for the procedure.The 18mm x 46cm micrusframe, 18 coil was successfully removed from the patient.It was still attached to the delivery system when it was removed.It was not stretched.The same dcb (detachment control box) was used to detach subsequent coils.A pre-deployment electrical check was performed.Section e.1: initial reporter phone: (b)(6).The manufacturer will submit, a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 18MM X 46CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17213693
Report Number3008114965-2023-00383
Device Sequence Number3022500
Product Code KRD
UDI-Device Identifier10886704078159
UDI-Public10886704078159
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberMFR181846
Device Catalogue NumberMFR181846
Device Lot Number30797268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/18/2023
08/07/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/18/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEONIS MOVA MICROCATHETER (SUMIMOTO BAKELITE)
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian